MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE; STAPLE, IMPLANTABLE
Catalog Number TLC75
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 5/5/2026.B3: exact event date unk, entered (b)(6) 2026 as only the year was provided.D4: batch # 516d15.Investigation summary: the product was returned to ethicon endo-surgery for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample determined that the tlc75 device was received with no apparent damage with a reload loaded and a second reload (b) present.The reload loaded was received with the proximal 4 drivers up without staples and the swing tab in the unlocked position.The reload (b) returned with the swing tab unlocked and 11 drivers up scattered along the staple line without staples.The device was tested for functionality with the returned reload loaded.The device achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.As it is possible that the firing knob was not returned to its home position while loading the reload.It is possible that improper handling of the reload caused the staples to fell out, the proper handling instructions should be used when removing and reloading cartridges into the device, please reference the instructions for use.It should be noted that 100% inspection is performed by means of an automated vision system to ensure staples presence; the swing tab is present and unlocked.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review a manufacturing record evaluation was performed for the finished device batch number 516d15 , and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a small-bowel resection, when removing the instrument¿s orange protective cover, the staples came out of the cartridge spontaneously.Opening an individual cartridge produced the same problem: the staples came out of it.No patient consequences were reported.

Brand Name
PROXIMATE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25083370
Report Number3005075853-2026-03394
Device Sequence Number21451018
Product Code GDW
UDI-Device Identifier10705036013211
UDI-Public(01)10705036013211(17)300331(10)539D87
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTLC75
Device Lot Number539D87
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2026
Initial Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown